Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 125, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 23, 2013, 3:35 AM EST. It took effect at Dec 23, 2013, 9:39 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 3:35 AM EST (08:35 UTC)
- In effect from
- Dec 23, 2013, 9:39 AM EST
- Expired
- Dec 24, 2013, 3:42 AM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
467 WHUS71 KBUF 230835 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 AM EST MON DEC 23 2013 LOZ042-231645- /O.NEW.KBUF.SC.Y.0125.131223T1800Z-131224T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 335 AM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EST TUESDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-231645- /O.NEW.KBUF.SC.Y.0125.131223T1800Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 335 AM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST TUESDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
607 WHUS71 KBUF 231439 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 AM EST MON DEC 23 2013 LEZ040-041-232245- /O.EXB.KBUF.SC.Y.0125.131223T1439Z-131224T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 939 AM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-232245- /O.CON.KBUF.SC.Y.0125.131223T1800Z-131224T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 939 AM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EST TUESDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-232245- /O.CON.KBUF.SC.Y.0125.131223T1800Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 939 AM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
536 WHUS71 KBUF 232051 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EST MON DEC 23 2013 LOZ042-240500- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 351 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-240500- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-240000- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 351 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
131 WHUS71 KBUF 232336 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 636 PM EST MON DEC 23 2013 LEZ040-041-240300- /O.EXT.KBUF.SC.Y.0125.000000T0000Z-131224T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 636 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-240700- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 636 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-240745- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 636 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
775 WHUS71 KBUF 240237 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 937 PM EST MON DEC 23 2013 LOZ042-240345- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 937 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LEZ040-041-240345- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 937 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ043>045-241000- /O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 937 PM EST MON DEC 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
127 WHUS71 KBUF 240842 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 AM EST TUE DEC 24 2013 LOZ043-044-241645- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ /O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-240945- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CONDITIONS. $$ LOZ042-241645- /O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 11:43 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 22, 11:43 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1143 PM EST SUN DEC 22 2013 .SYNOPSIS... A WEAK WAVE OF LOW PRESSURE MOVING UP THE EAST COAST WILL PRODUCE SCATTERED RAIN AND SNOW SHOWERS TO AREAS FROM SOUTHERN TIER AND FINGER LAKES EASTWARD OVERNIGHT. MONDAY THROUGH THE MIDDLE OF THE WEEK WILL THEN FEATURE A RETURN TO MUCH COLDER WEATHER ALONG WITH A FEW SNOW SHOWERS...ESPECIALLY SOUTHEAST OF THE LAKES WHERE SOME ACCUMULATING LAKE EFFECT SNOW IS LIKELY. && .NEAR TERM /THROUGH MONDAY/... OVERNIGHT...ONE FINAL WEAK WAVE OF LOW PRESSURE AND ATTENDANT MID LEVEL SHORTWAVE ENERGY WILL RIPPLE NORTHEASTWARD ALONG THE SURFACE BOUNDARY DRAPED ACROSS THE MID ATLANTIC STATES. THIS MAY BRING ANOTHER PERIOD OF LIGHT PRECIP TO PORTIONS OF THE SOUTHERN TIER/FINGER LAKES/NORTH COUNTRY OVERNIGHT AND EARLY MONDAY MORNING...THOUGH HAVE BACKED OFF SLIGHTLY ON POPS BASED ON BOTH UPSTREAM RADAR TRENDS AND RECENT GUIDANCE... BOTH OF WHICH SUGGEST THAT THE BULK OF THE PRECIP WILL BE PRIMARILY SCATTERED IN NATURE AND SITUATED A LITTLE FURTHER EAST THAN PREVIOUSLY INDICATED. IN TERMS OF PTYPE...EXPECT A MIX OF RAIN/SNOW SHOWERS OVERNIGHT TO CHANGE BACK TO SNOW SHOWERS MONDAY MORNING AS COLDER AIR ALOFT WORKS INTO THE REGION BOTH ALOFT AND IN THE BOUNDARY LAYER...THOUGH ANY ACCUMS OUT OF THIS SHOULD REMAIN FAIRLY MINIMAL. OTHERWISE...THE COLD ADVECTION PATTERN WILL RESULT IN TEMPS DIPPING INTO THE UPPER 20S TO MID 30S BY MORNING IN MOST PLACES...THOUGH NORTHERN PORTIONS OF JEFFERSON COUNTY WILL BE COLDER WITH READINGS FALLING BACK TO THE UPPER TEENS TO LOWER 20S. BY MIDDAY MONDAY THE WEAK WAVE OF LOW PRESSURE WILL BE MOVING NORTHEAST THROUGH NEW ENGLAND WITH ANY SYNOPTIC SCALE PRECIP COMING TO AN END. STEADY LOW/MID LEVEL COLD ADVECTION WILL ALLOW THE AIRMASS TO COOL ENOUGH TO SUPPORT A LIMITED LAKE RESPONSE DURING THE AFTERNOON OFF LAKE ERIE...AND BY LATE AFTERNOON OFF LAKE ONTARIO. SCATTERED SNOW SHOWERS BY DEVELOP BY MIDDAY NEAR BUFFALO AND BATAVIA...THEN SETTLE SLOWLY SOUTH TO SOUTHERN ERIE/WYOMING COUNTY AND THE WESTERN SOUTHERN TIER LATER IN THE DAY AND BECOME MORE LIKELY. MAY SEE AN INCH OR SO BY EVENING ACROSS THE HILLS SOUTH OF BUFFALO. EAST OF LAKE ONTARIO EXPECT SCATTERED SNOW SHOWERS TO DEVELOP LATE IN THE DAY WITH A DUSTING TO AN INCH POSSIBLE IN A FEW SPOTS BY EARLY EVENING. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A RETURN TO NOTICEABLY COLDER WEATHER WILL CHARACTERIZE THIS PERIOD AS A DEEPENING UPPER LEVEL TROUGH SETS UP ACROSS THE LOWER GREAT LAKES. A NORTHWEST FLOW OF COLDER AIR WILL BE FILTERING ACROSS THE AREA MONDAY NIGHT. WITH 850 MB TEMPERATURES FORECAST TO DROP TO ABOUT -15C...LAKE INDUCED INSTABILITY WILL INCREASE. AT THE SAME TIME THERE WILL BE SOME INCREASE IN SYNOPTIC MOISTURE IN ADVANCE OF THE APPROACHING UPPER LEVEL TROUGH. THE MAIN DETRIMENT TO THE GENERATION OF ORGANIZED LAKE SNOWS WILL BE THE PRESENCE OF A LOT OF SHEAR WITHIN THE BOUNDARY LAYER. MODEL GUIDANCE STILL SUGGESTS A CONVERGENCE BOUNDARY MAY SET UP ACROSS NW PA. THIS MAY RESULT IN BETTER ORGANIZED SNOW ACROSS THE WESTERN SOUTHERN TIER. ON TUESDAY...THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO CENTRAL NEW YORK DURING THE AFTERNOON. THE FLOW BEHIND THE TROUGH WILL BECOME BETTER ALIGNED FROM THE NORTHWEST. THIS COMBINED WITH FAVORABLE SNOW GROWTH WITHIN A LAYER OF VERY MOIST AIR IN THE LOWEST 5K FEET WILL ALLOW LAKE SNOWS TO BLOSSOM SOUTH OF THE LAKES. THE PRESENCE OF ARCTIC AIR WILL LIKELY RESULT IN VERY FLUFFY SNOW WITH 20 TO 30 TO 1 RATIOS POSSIBLE. IF THE SNOW DOES GET ORGANIZED WITHIN THIS ENVIRONMENT...ACCUMULATIONS MAY REACH ADVISORY LEVELS...ESPECIALLY NEAR LAKE ONTARIO. TEMPERATURE AND MOISTURE PROFILES REMAIN FAVORABLE FOR LAKE EFFECT SNOW THROUGH TUESDAY NIGHT...ESPECIALLY OFF LAKE ONTARIO WHERE WEAKENING SNOW MAY LINGER INTO WEDNESDAY MORNING. FOR LAKE ERIE...DRIER AIR AND INCREASING SHEAR ASSOCIATED WITH HIGH PRESSURE WILL CAUSE LAKE EFFECT SNOW SHOWERS TO DIE OUT DURING THE SECOND HALF OF THE NIGHT. ANY LINGERING LAKE EFFECT SNOW OFF LAKE ONTARIO WILL END WEDNESDAY MORNING AS HIGH PRESSURE CRESTS OVER NEW YORK STATE. AS THIS HIGH SHIFTS EAST INTO NEW ENGLAND DURING THE AFTERNOON...WARMING TEMPERATURES ALOFT WILL LEAD TO AN INCREASE IN CLOUDS. TUESDAY WILL BE A VERY COLD DAY AS TEMPERATURES STRUGGLE TO GET OUT OF THE TEENS. THE CORE OF THE COLDEST AIR WILL BE OVER OUR AREA TUESDAY NIGHT. TEMPERATURES WILL LIKELY DIP INTO THE SINGLE DIGITS SOUTH OF LAKE ONTARIO...WHILE ACROSS THE NORTH COUNTRY...READINGS MAY DROP TO MINUS FIVE TO MINUS 15 DEGREES. A SOUTHWEST FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW TEMPERATURES TO WARM INTO THE 20S ON CHRISTMAS DAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... GFS AND ECMWF AT THE BEGINNING OF THIS PERIOD SHOW A SHORT WAVE TROUGH DIGGING SOUTHEAST ACROSS THE UPPER GREAT LAKES AND A LARGE SFC HIGH ALONG THE NORTHEAST COAST. THIS SHORT WAVE IS PROGGED TO SWING ACROSS WESTERN AND NORTH CENTRAL NY THURSDAY INTO THURSDAY EVENING WITH ITS SFC COLD FRONT. BEHIND IT...LAKE EFFECT SNOW SHOWERS WILL DEVELOP EAST OF BOTH LAKE ERIE AND LAKE ONTARIO. ALTHOUGH...BOTH MODELS SHOW LIMITED AMOUNT OF MOISTURE FOLLOWING THE FRONTAL PASSAGE AND SFC HIGH RAPIDLY BUILDING INTO THE REGION. FRIDAY..ANY LINGERING LAKE EFFECT WILL SHUT DOWN AS THE SFC HIGH MOVES OVERHEAD. THIS SFC HIGH SHIFTS TO THE EAST SATURDAY WITH THE APPROACH OF ANOTHER SHORTWAVE AND THEN PUSHES A COLD FRONT ACROSS THE REGION LATE SUNDAY INTO MONDAY. TEMPERATURE WISE...FRIDAY WILL BE THE COLDEST DAY OF THE PERIOD THEN TEMPERATURES WARM TO OR SLIGHTLY ABOVE CLIMATOLOGICAL AVERAGES THROUGH SUNDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... THROUGH THE TAF PERIOD...LOW PRESSURE DRAPED ACROSS NEW YORK STATE WILL GRADUALLY SLIDE EAST AND OUT ACROSS NEW ENGLAND. PLENTY OF LOW LEVEL MOISTURE LINGERING BEHIND THE LOW WILL RESULT IN CONTINUED IFR TO MVFR CIGS TONIGHT...WITH THESE THEN GENERALLY SHOWING SOME MODEST IMPROVEMENT TO MVFR/LOW-END VFR DURING THE COURSE OF MONDAY/MONDAY EVENING. IN TERMS OF PRECIPITATION...ONE FINAL WEAK WAVE OF LOW PRESSURE LIFTING NORTHEASTWARD JUST INLAND FROM THE ATLANTIC COASTLINE WILL BRING SCATTERED LIGHT RAIN AND SNOW SHOWERS TO INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES/NORTH COUNTRY OVERNIGHT TONIGHT AND EARLY MONDAY...WHICH COULD PRODUCE SOME LOCALIZED REDUCTIONS IN VSBY TO IFR/MVFR. FOLLOWING THE PASSAGE OF THIS FEATURE...A WESTERLY TO NORTHWESTERLY FLOW OF PROGRESSIVELY COLDER AIR WILL HELP TO GENERATE SCATTERED NUMEROUS SNOW SHOWERS EAST AND SOUTHEAST OF THE LAKES THROUGH THE REST OF MONDAY AND MONDAY NIGHT...SOME OF WHICH WILL PRODUCE REDUCTIONS TO IFR. OUTLOOK... TUESDAY...VFR/MVFR...WITH IFR IN STEADIER SNOW SHOWERS SOUTHEAST OF THE LAKES. WEDNESDAY THROUGH FRIDAY...MAINLY VFR. DRY WEDNESDAY...THEN A CHANCE OF SNOW SHOWERS THURSDAY AND FRIDAY. && .MARINE... THROUGH THE REST OF TONIGHT AND MOST OF MONDAY...A MODEST WESTERLY FLOW WILL BE IN PLACE ACROSS THE LOWER GREAT LAKES...WITH WINDS AND WAVES GENERALLY REMAINING BELOW ADVISORY LEVELS. LATER MONDAY AFTERNOON AND EVENING...A SOMEWHAT STRONGER NORTHWESTERLY FLOW MAY SET UP FOR A BRIEF PERIOD ON LAKE ONTARIO...AND MAY RESULT IN ANOTHER ROUND OF ADVISORY-LEVEL WINDS AND WAVES ACROSS THE EASTERN HALF OF THAT LAKE. && .HYDROLOGY... SEE THE LATEST RIVER FLOOD WARNINGS FOR THE MOST UP TO DATE INFORMATION. TO QUICKLY SUMMARIZE AS OF LATE SUNDAY EVENING... ELLICOTT CREEK IS IN MINOR FLOOD AND NOW EXPERIENCING ITS TYPICAL SECOND CREST ...AND SHOULD FALL THROUGH THE BALANCE OF TONIGHT AND MONDAY THE TONAWANDA CREEK HAS CRESTED JUST BELOW MAJOR FLOOD STAGE AT BATAVIA. THIS FLOOD WAVE TYPICALLY THEN TAKES ABOUT 48 HOURS TO REACH DOWN TO RAPIDS AND IMPACT THE NORTHERN PORTIONS OF AMHERST AND CLARENCE. MODERATE FLOODING IS FORECAST TO DEVELOP THERE AND CREST BY AROUND TUESDAY MORNING. AT THIS LEVEL THERE IS EXTENSIVE FLOODING OF LOWLANDS IN NORTHERN AMHERST AND CLARENCE. SOME OF THE SMALLER FEEDER STREAMS ALSO BACK UP WITH WATER AND RESULT IN ADDITIONAL FLOODING. THE ALLEGHENY RIVER HAS ALREADY CRESTED JUST BELOW FLOOD STAGE AT SALAMANCA AND IS NOW RECEDING. AT OLEAN...THERE IS TYPICALLY A DOUBLE CREST...SO AFTER ITS INITIAL PEAK ABOVE FLOOD STAGE EARLIER THIS EVENING...EXPECT THE RIVER TO EITHER LEVEL OUT OR COME BACK UP JUST A LITTLE THROUGH MONDAY IN THE MINOR FLOOD STAGE. FURTHER EAST...THE OATKA CREEK NEAR GARBUTT AND BLACK CREEK AT CHURCHVILLE SHOULD BOTH CREST MONDAY MORNING. WHILE ONLY MINOR FLOODING IS FORECAST AT THIS POINT...IT IS NOT OUT OF THE QUESTION THAT ONE OR BOTH OF THESE CREEKS COULD REACH MODERATE FLOOD STAGE. ACCORDINGLY...WE WILL CONTINUE TO MONITOR THESE CLOSELY OVERNIGHT. FINALLY...THE BLACK RIVER EAST OF LAKE ONTARIO IS FORECAST TO REMAIN BELOW FLOOD STAGE. MUCH OF THE RAIN WAS ABSORBED BY DEEP SNOWPACK...AND A PORTION OF THE RAIN FELL AS ICE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK/JJR NEAR TERM...HITCHCOCK/JJR SHORT TERM...TJP LONG TERM...AR/TJP AVIATION...JJR MARINE...JJR HYDROLOGY...HITCHCOCK/JJR
Hazardous weather outlook, Dec 23, 3:31 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 331 AM EST MON DEC 23 2013 NYZ001>003-007-008-010>014-021-085-241100- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-ALLEGANY-SOUTHERN ERIE- 331 AM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-241100- CHAUTAUQUA-CATTARAUGUS- 331 AM EST MON DEC 23 2013 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-241100- WAYNE-NORTHERN CAYUGA-OSWEGO- 331 AM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR A NARROW BUT INTENSE LAKE EFFECT BAND TO DEVELOP SOUTHEAST OF LAKE ONTARIO ON TUESDAY NIGHT. BOTH THE DEVELOPMENT AND LOCATION OF ANY BAND ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-241100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 331 AM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:03 PM EST | River Flood Warning | BUF | Genesee, Monroe | 42 hr |
| Dec 23, 3:28 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua | 8 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.